Alert archive / South Carolina / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 255, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 4, 2009, 4:53 PM EDT for 4 counties in South Carolina. It was in force for 67 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2009, 4:53 PM EDT (20:53 UTC)
- Expired
- Aug 4, 2009, 6:00 PM EDT
- In force
- 67 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Berkeley County, SC, Charleston County, SC, Colleton County, SC, Dorchester County, SC
The radar
The Charleston,SC radar (KCLX), 100 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 4:54 PM EDT | HAIL 1 | 4 S Summerville, SC | A SPOTTER REPORTED QUARTER SIZE HAIL AT DORCHESTER LANES ON DORCHESTER ROAD. |
| Aug 4, 4:57 PM EDT | HAIL 0.5 | Oakbrook, SC | PEA TO MARBLE SIZE HAIL. |
| Aug 4, 4:58 PM EDT | HAIL 1 | Ladson, SC | THE PUBLIC REPORTED QUARTER SIZE HAIL IN LADSON. |
| Aug 4, 5:20 PM EDT | TSTM WND DMG | 4 Nw West Ashley, SC | A TREE WAS BLOWN DOWN IN THE MACLAURA HALL SUBDIVISION ALONG HIGHWAY 61. TIME ESTIMATED BASED ON RADAR. |
| Aug 4, 5:20 PM EDT | HAIL 0.75 | 5 Nw West Ashley, SC | VILLAGE GREEN SUBDIVISION. |
| Aug 4, 5:20 PM EDT | HAIL 0.75 | West Ashley, SC | VILLAGE GREEN SUBDIVISION. |
| Aug 4, 5:35 PM EDT | TSTM WND DMG | 4 Wnw West Ashley, SC | HIGH WINDS BLEW A LARGE TREE LIMB THROUGH THE ROOF AND ONTO THE FLOOR OF A RESIDENCE IN THE CAROLINA BAY SUBDIVISION. TIME ESTIATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 8.9 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1120 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 042053
SVRCHS
SCC015-019-029-035-042200-
/O.NEW.KCHS.SV.W.0255.090804T2053Z-090804T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
453 PM EDT TUE AUG 4 2009
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL BERKELEY COUNTY IN SOUTHEAST SOUTH CAROLINA...
CENTRAL CHARLESTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
EAST CENTRAL COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
SOUTHEASTERN DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 600 PM EDT
* AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS...ALONG A LINE EXTENDING FROM ARCHDALE
TO 7 MILES WEST OF DELEMAR CROSSROADS...MOVING SOUTHEAST AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
PENNY SIZE HAIL...
* SOME LOCATIONS IN THE WARNING INCLUDE...
GOOSE CREEK...LADSON...ARCHDALE...HANAHAN...DELEMAR CROSSROADS...
CHARLESTON AIRPORT...SHADOWMOSS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024.
&&
LAT...LON 3283 7971 3278 7990 3279 7991 3277 7993
3269 8024 3290 8051 3302 8005
TIME...MOT...LOC 2053Z 303DEG 8KT 3294 8007 3286 8041
$$
REB4 follow-up statements
000
WWUS52 KCHS 042058
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
458 PM EDT TUE AUG 4 2009
SCC015-019-029-035-042200-
/O.CON.KCHS.SV.W.0255.000000T0000Z-090804T2200Z/
BERKELEY SC-DORCHESTER SC-COLLETON SC-CHARLESTON SC-
458 PM EDT TUE AUG 4 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CENTRAL CHARLESTON...EAST CENTRAL COLLETON...SOUTHEASTERN
DORCHESTER AND SOUTH CENTRAL BERKELEY COUNTIES...
AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NORTHWOODS MALL TO PARKERS
FERRY LANDING...OR ALONG A LINE EXTENDING FROM ARCHDALE TO 12 MILES
SOUTHWEST OF SLANDS BRIDGE...MOVING SOUTHEAST AT 10 MPH.
AT 458 PM EDT...THE PUBLIC REPORTED QUARTER SIZE HAIL ON DORCHESTER
ROAD.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ARCHDALE...CHARLESTON AIRPORT...CHARLESTON...DANIEL ISLAND...DELEMAR
CROSSROADS...GOOSE CREEK...HANAHAN...HOLLYWOOD...LADSON...MEGGETT...
MOUNT PLEASANT...NORTH CHARLESTON...RAVENEL...SHADOWMOSS...WEST
ASHLEY AND YONGES ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3283 7971 3278 7990 3279 7991 3277 7993
3269 8024 3290 8051 3302 8005
TIME...MOT...LOC 2058Z 303DEG 8KT 3293 8006 3285 8040
$$
REB000
WWUS52 KCHS 042119
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
519 PM EDT TUE AUG 4 2009
SCC015-019-029-035-042200-
/O.CON.KCHS.SV.W.0255.000000T0000Z-090804T2200Z/
BERKELEY SC-DORCHESTER SC-COLLETON SC-CHARLESTON SC-
519 PM EDT TUE AUG 4 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CENTRAL CHARLESTON...EAST CENTRAL COLLETON...SOUTHEASTERN
DORCHESTER AND SOUTH CENTRAL BERKELEY COUNTIES...
AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM HANAHAN TO PARKERS FERRY
LANDING...OR ALONG A LINE EXTENDING FROM ARCHDALE TO 12 MILES
SOUTHWEST OF SLANDS BRIDGE...MOVING SOUTHEAST AT 10 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ARCHDALE...CHARLESTON AIRPORT...CHARLESTON...DANIEL ISLAND...DELEMAR
CROSSROADS...GOOSE CREEK...HANAHAN...HOLLYWOOD...LADSON...MEGGETT...
MOUNT PLEASANT...NORTH CHARLESTON...RAVENEL...SHADOWMOSS...WEST
ASHLEY AND YONGES ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DOPPLER RADAR HAS INDICATED WEAK ROTATION WITHIN THIS STORM. IF THE
ROTATION STRENGTHENS...A TORNADO WARNING MAY BE ISSUED.
&&
LAT...LON 3286 8045 3302 8005 3283 7971 3278 7990
3279 7991 3277 7993 3269 8024
TIME...MOT...LOC 2119Z 303DEG 8KT 3290 8001 3283 8035
$$
REB000
WWUS52 KCHS 042137
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
537 PM EDT TUE AUG 4 2009
SCC015-019-029-035-042200-
/O.CON.KCHS.SV.W.0255.000000T0000Z-090804T2200Z/
BERKELEY SC-DORCHESTER SC-COLLETON SC-CHARLESTON SC-
537 PM EDT TUE AUG 4 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CENTRAL CHARLESTON...EXTREME EAST CENTRAL COLLETON...SOUTHEASTERN
DORCHESTER AND SOUTH CENTRAL BERKELEY COUNTIES...
AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM NORTH CHARLESTON TO DELEMAR
CROSSROADS...OR ALONG A LINE EXTENDING FROM 7 MILES NORTH OF
CHARLESTON TO 11 MILES SOUTH OF SLANDS BRIDGE...MOVING SOUTHEAST AT
10 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
ARCHDALE...CHARLESTON AIRPORT...CHARLESTON...DANIEL ISLAND...DELEMAR
CROSSROADS...HANAHAN...HOLLYWOOD...MEGGETT...MOUNT PLEASANT...NORTH
CHARLESTON...RAVENEL...SHADOWMOSS...WEST ASHLEY AND YONGES ISLAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3284 8042 3299 7999 3283 7971 3278 7990
3279 7991 3277 7993 3269 8024
TIME...MOT...LOC 2137Z 303DEG 8KT 3288 7997 3281 8031
$$
REB000
WWUS52 KCHS 042157
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
557 PM EDT TUE AUG 4 2009
SCC015-019-029-035-042206-
/O.EXP.KCHS.SV.W.0255.000000T0000Z-090804T2200Z/
BERKELEY SC-DORCHESTER SC-COLLETON SC-CHARLESTON SC-
557 PM EDT TUE AUG 4 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CHARLESTON...EXTREME
EAST CENTRAL COLLETON...SOUTHEASTERN DORCHESTER AND SOUTH CENTRAL
BERKELEY COUNTIES WILL EXPIRE AT 600 PM EDT...
AT 556 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM IS NO LONGER
SEVERE...THUS THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO
EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
THUNDERSTORMS ARE STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. THE SAFEST COURSE OF
ACTION IS TO REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3284 8042 3299 7999 3283 7971 3278 7990
3279 7991 3277 7993 3269 8024
TIME...MOT...LOC 2156Z 303DEG 8KT 3286 7993 3279 8027
$$
REBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:52 PM EDT, 1 hour 1 minute earlier.
Area forecast discussion, Aug 4, 3:52 PM EDT, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 352 PM EDT TUE AUG 4 2009 .SYNOPSIS... THIS WEEK...A LARGE AREA OF SURFACE HIGH PRESSURE IN THE CENTRAL AND WESTERN ATLANTIC WILL CONTINUE TO RIDGE INTO THE AREA INTO THE FIRST PART OF NEXT WEEK. A SURFACE TROUGH WILL ALSO PERSIST INLAND THIS WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... THE SEA BREEZE...AN INLAND DEWPOINT BOUNDARY AND THUNDERSTORM OUTFLOW BOUNDARIES WILL CONTINUE TO DRIVE ISOLATED/SCATTERED DIURNAL THUNDERSTORMS INTO THIS EVENING...WITH THE FOCUS OF THUNDERSTORMS GRADUALLY SHIFTING INLAND WITH THE ADVANCING SEA BREEZE. STRONG INSTABILITY AND MID LEVEL DRY AIR/DOWNDRAFT CAPES AS HIGH AS 1500 J/KG WILL SUPPORT THE THREAT FOR ISOLATED/BRIEF PULSE SEVERE THUNDERSTORMS WITH DAMAGING WIND GUSTS AND EVEN LARGE HAIL...ESPECIALLY WHERE BOUNDARY COLLISIONS ENHANCE UPDRAFTS. PWATS 1.4 TO 1.7 INCH WILL ALSO SUPPORT AN ISOLATED EXCESSIVE RAIN THREAT WHERE THUNDERSTORMS REDEVELOP ALONG BOUNDARIES AND PERSIST OVER ANY GIVEN AREA. AFTER SUNSET...THUNDERSTORMS SHOULD QUICKLY DISSIPATE...LEAVING MOSTLY CLEAR SKIES. EXTENSIVE CIRRUS CREATED BY OHIO VALLEY THUNDERSTORM COMPLEXES WILL ATTEMPT TO SPILL SE BUT SHOULD HAVE MINIMAL IMPACT ON SKY COVER. ONCE AGAIN...ISOLATED THUNDERSTORMS SHOULD DEVELOP LATE TONIGHT WHERE LOW LEVEL CONVERGENCE DEVELOPS OVER THE COASTAL WATERS...MOST LIKELY WELL EAST OF COASTAL COUNTIES. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/... ASIDE FROM ISOLATED THUNDERSTORMS OVER MARINE AREAS TO START...WEDNESDAY WILL START MOSTLY SUNNY ACROSS THE REGION. THEN... EXPECT ANOTHER ROUND OF DIURNAL THUNDERSTORMS...JUSTIFYING SLIGHT CHANCE TO CHANCE POPS...MAINLY ALONG THE SEA BREEZE WHICH WILL ADVANCE INLAND DURING THE AFTERNOON/EARLY EVENING. STRONG INSTABILITY... WEAK STEERING WINDS AND PWATS 1.5 TO 2 INCHES WILL AGAIN SUPPORT A LOCAL THREAT FOR ISOLATED/BRIEF PULSE SEVERE THUNDERSTORMS AND LOCALLY EXCESSIVE RAINFALL. ALSO OF NOTE...12Z GUIDANCE SUGGESTS THAT AN UPPER TROUGH WILL DEVELOP JUST WEST OF THE REGION WEDNESDAY...ESPECIALLY DURING THE AFTERNOON/EVENING. THIS SHOULD SHARPEN THE INLAND SURFACE TROUGH...AND ENHANCED CONVERGENCE/0-6 KM BULK SHEAR INCREASING TO AROUND 20 KNOTS COULD SUPPORT MULTICELL THUNDERSTORMS WHICH IF SUFFICIENTLY INTENSE/ORGANIZED COULD PUSH INTO AT LEAST INLAND COUNTIES DURING THE LATE AFTERNOON OR EVENING. THUS...MAINTAINED SLIGHT CHANCE POPS UNTIL 06Z THURSDAY MORNING. && .LONG TERM /THURSDAY THROUGH TUESDAY/... UPPER LEVEL TROUGH OVER THE SOUTHEASTERN STATES ON THURSDAY WILL WEAKEN AS AN UPPER LEVEL HIGH PRESSURE RIDGE BUILDS OVER THE SOUTHEASTERN STATES...GULF COAST STATES AND MID MISSISSIPPI VALLEY OVER THE WEEKEND AND INTO THE FIRST PART OF NEXT WEEK. THE UPPER LEVEL TROUGH...COMBINED WITH PRECIPITABLE WATER VALUES AROUND 2 INCHES...DECENT INSTABILITY AND THE SEA BREEZE WILL LIKELY RESULT IN SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ON THURSDAY. WILL CONTINUE TO ADVERTISE RAIN CHANCES IN THE 30 TO 40 PERCENT RANGE FOR MOST. SOME OF THE THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL. LOWERED THE HIGH TEMPERATURE FORECAST SLIGHTLY TO ACCOUNT FOR MORE CLOUD COVER THAN PREVIOUSLY THOUGHT AND GOOD PENETRATION OF THE SEA BREEZE. MODELS ALL AGREE THAT THE UPPER LEVEL RIDGE WILL DEVELOP STARTING ON FRIDAY AND PERSIST INTO EARLY NEXT WEEK...BUT DIFFER ON THE LOCATION. FAVOR THE FARTHER WEST SOLUTION OF THE ECMWF THIS WEEKEND WHICH WOULD RESULT IN THE POTENTIAL FOR AN MCS TO MAKE A RUN AT THE AREA ON SUNDAY AFTERNOON/EVENING. OTHERWISE...EXPECT SOME AFTERNOON AND EVENING THUNDERSTORMS EACH DAY...MAINLY ALONG SEA BREEZE...BUT LACK OF DEEP MOISTURE AND GENERAL SINKING MOTION SHOULD LIMIT COVERAGE. HIGHS OVER THE WEEKEND AND INTO EARLY NEXT WEEK WILL MAINLY BE IN THE MID 90S WELL AWAY FROM THE COAST WITH UPPER 80S AND LOWER 90S CLOSER TO THE COAST. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... OUTSIDE THUNDERSTORMS...EXPECT MAINLY VFR CONDITIONS FOR KCHS AND KSAV THROUGH THE 18Z TAF PERIOD. WITH PLENTY OF INSTABILITY ACROSS THE AREA THIS AFTERNOON...EXPECT SCATTERED THUNDERSTORMS TO CONTINUE TO DEVELOP ACROSS THE AREA...ALONG THE SEABREEZE AND OUTFLOW BOUNDARIES. THUS HAVE INCLUDED TEMPO GROUPS THUNDERSTORMS WITH GUSTY/SHIFTING WINDS AND MVFR CONDITIONS AT KCHS AND KSAV UNTIL 22Z. WILL AMEND IF THUNDERSTORMS BECOME MORE INTENSE. THE THREAT OF THUNDERSTORMS WILL DIMINISH AROUND SUNSET WITH WINDS DROPPING OFF AND MAINLY CLEAR SKIES PREVAILING OVERNIGHT. THESE CONDITIONS ALONG WITH LINGERING MOISTURE COULD LEAD TO PATCHY MVFR FOG DEVELOPMENT EARLY WEDNESDAY MORNING. YET POTENTIAL REMAINS TOO LOW AT THIS TIME TO INCLUDE IN TAFS. EXPECT ISOLATED TO SCATTERED DEVELOPMENT AGAIN WEDNESDAY AFTERNOON. EXTENDED AVIATION OUTLOOK...MAINLY VFR CONDITIONS WILL PREVAIL OUTSIDE OF ANY ISOLATED TO SCATTERED DIURNAL CONVECTION THROUGH SATURDAY. && .MARINE... EXPECT ANOTHER MODEST SURGE OF S/SW WINDS TONIGHT...COMPARABLE TO RECENT NIGHTS WITH WINDS REMAINING AT OR BELOW 20 KNOTS AND SEAS NO HIGHER THAN 2-3 FT...PERHAPS BRIEFLY AS HIGH AS 4 FT BEYOND 20 NM. WINDS SHOULD THEN DIMINISH LATE TONIGHT/EARLY WEDNESDAY. WEDNESDAY...THE SEA BREEZE CIRCULATION SHOULD BECOME WELL ESTABLISHED BY EARLY AFTERNOON WEDNESDAY. WINDS/SEAS WILL REMAIN BELOW SMALL CRAFT ADVISORY LEVELS. WEDNESDAY NIGHT...IN RESPONSE TO A STRENGTHENING INLAND TROUGH AT THE SURFACE AND ALOFT...THE POTENTIAL EXISTS FOR A SOMEWHAT STRONGER NOCTURNAL SURGE OF S/SW WINDS...WITH GUSTS PERHAPS APPROACHING SMALL CRAFT ADVISORY THRESHOLDS ESPECIALLY BEYOND 20 NM. HOWEVER...GUIDANCE STILL FAVORS WINDS AT OR BELOW 20 KNOTS AND SEAS NO HIGHER THAN 2-4 FT. FAIRLY TRANQUIL CONDITIONS EXPECTED THROUGH SUNDAY WITH MAINLY SOUTH TO SOUTHWEST WINDS AT OR BELOW 15 KNOTS. LATE AFTERNOON AND NOCTURNAL SURGES MAY BRIEFLY PUSH WINDS ABOVE 15 KNOTS...BUT WINDS EXPECTED TO REMAIN BELOW 20 KNOTS SO THERE ARE NO SMALL CRAFT ADVISORY CONCERNS THROUGH SUNDAY. WAVES GENERALLY IN THE 2 TO 4 FOOT RANGE THROUGH THE PERIOD OUTSIDE OF THUNDERSTORM ACTIVITY. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. &&
Hazardous weather outlook, Aug 4, 12:19 PM EDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 1219 PM EDT TUE AUG 4 2009 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-051000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 1219 PM EDT TUE AUG 4 2009 ...ISOLATED SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...AS THE SEA BREEZE PUSHES INLAND...A FEW THUNDERSTORMS WILL DEVELOP THIS AFTERNOON INTO EARLY EVENING. ISOLATED THUNDERSTORMS COULD BRIEFLY BECOME SEVERE WITH DAMAGING WIND GUSTS EXCEEDING 60 MPH AND HAIL THE SIZE OF PENNIES OR LARGER. OTHER POTENTIAL HAZARDS INCLUDE LOCALLY EXCESSIVE RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. BETWEEN 3 PM AND 8 PM... ANY ISOLATED SEVERE THUNDERSTORMS WOULD MOST LIKELY OCCUR IN SOUTHERN SOUTH CAROLINA ALONG AND EAST OF INTERSTATE 95 BUT INLAND FROM AREA BEACHES...AND ACROSS SOUTHEAST GEORGIA ALONG AND SOUTH OF INTERSTATE 16. A FEW STRONG THUNDERSTORMS THAT DEVELOP OVER LAND COULD PUSH INTO ADJACENT COASTAL WATERS WITH GUSTY WINDS THIS AFTERNOON AND EVENING. CHECK WITH NOAA WEATHER RADIO ALL HAZARDS OR LOCAL MEDIA OUTLETS FOR ADDITIONAL INFORMATION TODAY. IF YOU PLAN OUTDOOR ACTIVITIES... REMAIN ALERT FOR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Aug 4, 4:20 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 420 PM EDT TUE AUG 4 2009 SCZ043>045-049-050-042045- BERKELEY-CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND COLLETON- 420 PM EDT TUE AUG 4 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN CHARLESTON...EAST CENTRAL COLLETON...SOUTHEASTERN DORCHESTER AND SOUTHERN BERKELEY COUNTIES THROUGH 445 PM EDT... AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WANDO TO ROUND O...OR ALONG A LINE EXTENDING FROM 15 MILES EAST OF GOOSE CREEK TO 8 MILES EAST OF WALTERBORO...MOVING SOUTHEAST AT 5 MPH. AREAS IN AND AROUND OAKBROOK...OTRANTO...COTTAGEVILLE...COOKE CROSSROADS...RED BANK LANDING...NORTHWOODS MALL...WANDO...WILL BE IMPACTED THROUGH 445 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE DAMAGED BY NEARBY LIGHTNING STRIKES. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
Special weather statement, Aug 4, 4:46 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 446 PM EDT TUE AUG 4 2009 SCZ043>045-049-050-042130- BERKELEY-CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND COLLETON- 446 PM EDT TUE AUG 4 2009 ...STRONG THUNDERSTORMS WILL IMPACT NORTHERN CHARLESTON...EAST CENTRAL COLLETON...SOUTHEASTERN DORCHESTER AND SOUTHERN BERKELEY COUNTIES THROUGH 530 PM EDT... AT 444 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM SMITH TO COTTAGEVILLE...OR ALONG A LINE EXTENDING FROM 16 MILES EAST OF GOOSE CREEK TO 11 MILES EAST OF WALTERBORO...MOVING SOUTHEAST AT 5 MPH. AREAS IN AND AROUND POPPENHEIM CROSSING...COOKE CROSSROADS... NORTHWOODS MALL...RED BANK LANDING...GETTYSVILLE...CLUBHOUSE CROSSROADS...MIDLAND PARK...CLUBHOUSE CROSSROADS...WILL BE IMPACTED THROUGH 530 PM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD-TO-GROUND LIGHTNING IS OCCURRING. POSTPONE OUTDOOR ACTIVITIES PROMPTLY. SEEK SHELTER INSIDE AN ENCLOSED BUILDING. THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD. SEEK AN ALTERNATE ROUTE. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. &&
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 2:26 PM EDT | Areal Flood Advisory | CHS | Berkeley | 28 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.